News  |  Journals  |  Conferences  |  Blogs  |  Articles  |  Forums  |  Twitter   
 

 Headlines:

 
 

Doctors Lounge - Dermatology Answers

"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."

Back to Dermatology Answers List

Forum Name: Dermatology Topics

Question: Fluid on Finger


 Carol59 - Sun Sep 07, 2008 5:37 pm

Out of the blue last night my wedding ring finger felt a little funny and when I took my ring off the knuckle was filled with fluid. I know I didn't injure it and was home all day so I don't think I was exposed to anything out of the ordinary. Within the last couple of months, I have also had a couple of blister-like hives appear out of no where. Any thoughts? I'm perimenopausal so I think there are times when unusual skin conditions occur but I'm worried about something more serious. Thanks for your help.
 John Kenyon, CNA - Sat Sep 20, 2008 8:41 pm

User avatar Hello -

The fluid on your ring finger sounds as though it could be a symptom of osteoarthritis or perhaps even gout, but I take it there was little to no associated pain, and gout usually occurs after some prior injury. This is an odd presentation, and although I doubt it is anything extremely serious -- certainly not life-threatening -- if it continues or recurs it probably should be checked by a doctor, since it could be an early sign of some sort of rheumatic problem which, as with most medical issues, is best dealt with early on. Then again, it could be some sort of obscure allergic reaction -- especially since you've had some other welts in other locations recently.

You may wind up being referred to an allergist or rheumatologist -- or a doctor may be good enough at playing detective to figure it out right off the bat. Either way, I think it deserves medical attention. I honestly have no idea, other than the guesses above, what it might be.

Please do follow up with us. Best of luck to you.

|

Check a doctor's response to similar questions

 

advertisement.gif (61x7 -- 0 bytes)
 

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

 
     

 advertisement.gif (61x7 -- 0 bytes)

 

 

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us

 
Copyright © 2001-2010
Doctors Lounge.
All rights reserved.

Medical Reference:
Diseases | Symptoms
Drugs | Labs | Procedures
Software | Tutorials

Advertising
Links | Humor
Forum Archive
CME Articles

Privacy Statement
Terms & Conditions
Editorial Board
About us | Email

We subscribe to the HONcode principles of the HON Foundation. Click to verify.We subscribe to the HONcode principles.
Verify here